Article Text

Download PDFPDF

Acute pancreatitis due to ramipril therapy
Free
  1. M Kanbay1,
  2. M Korkmaz2,
  3. U Yılmaz2,
  4. G Gur2,
  5. S Boyacıoglu2
  1. 1Department of Internal Medicine, Baskent University Faculty of Medicine, Ankara, Turkey
  2. 2Department of Gastroen-terology, Baskent University Faculty of Medicine, Ankara, Turkey
  1. Correspondence to:
 Dr Mehmet Kanbay
 35 Sokak, 81/5, Bahcelievler, 06490, Ankara, Turkey; drkanbayyahoo.com

Abstract

Few data exist about the incidence of drug induced acute pancreatitis in the general population. Drugs are related to the aetiology of pancreatitis in about 1.4%–2% of cases. Although angiotensin converting enzymes are generally well tolerated, acute pancreatitis has been reported in a few subjects treated with captopril, enalapril, and lisinopril. A 85 year old man with a long standing history of hypertension, who was treated with ramipril 5 mg once daily, presented with acute pancreatitis. Other causes of the disease were ruled out. After cessation of ramipril his condition improved and amylase level decreased. This was his third episode of acute pancreatitis since ramipril was started in 2000. To the authors’ knowledge ramipril induced pancreatitis has not previously been reported.

  • ramipril
  • abdominal pain
  • acute pancreatitis

Statistics from Altmetric.com

Footnotes

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.